MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 10/40/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 10/40/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 383263
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-35 balloon catheter was selected for treatment.During pre-dilatation of a moderately calcified lesion with 95percent stenosis degree, the balloon ruptured.Another balloon was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The complaint instrument was returned with the balloon being stuck inside a 6f terumo radifocus (16 cm) introducer sheath.In the asreturned state the distal balloon shoulder was compressed and located at the distal end of the introducer sheath.The introducer sheath was found severely deformed at its distal end.The device shaft is constricted over a length of about 20 mm starting slightly proximal to the introducer sheath, indicating application of a high tensile force during the withdrawal attempt.Microscopic inspection revealed that the balloon has burst longitudinally over a length of about 52 mm.Scratches were observed on the balloon surface in close vicinity to the tear which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the reported event is most likely related to the patients anatomy.

Brand Name
PASSEO-35 10/40/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16946616
Report Number1028232-2023-02492
Device Sequence Number6376622
Product Code LIT
UDI-Device Identifier07640130434455
UDI-Public(01)07640130434455(17)2506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model Number383263
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03223259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown